MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM KIRSCHNER WIRE WITH TROCAR POINT 150MM; PIN,FIXATION,SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM KIRSCHNER WIRE WITH TROCAR POINT 150MM; PIN,FIXATION,SMOOTH
Model Number 02.110.300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) in the patella due to an unknown reason.A kirschner wire was broken while being used to reduced the fractured patella.The kirschner wire broke where the compression of the wire driver met the wire.It was mentioned that visible smoke was seen before the kirschner wire broke and believed that it was not being held by the wire driver correctly leading to the failure of the wire.The kirschner wire was removed from patella and was disposed in the sharp bin.A new wire was used.There were no pieces left in the patient as it was not broken at the site of the patella.There was no surgical delay.Procedure was successfully completed with no patient consequence.This report is for one (1) 1.8mm kirschner wire with trocar point 150mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: additional data- b5, d11 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unk - power wire driver (part# unknown, lot# unknown, quantity# 1).

Brand Name
1.8MM KIRSCHNER WIRE WITH TROCAR POINT 150MM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8353667
Report Number2939274-2019-56542
Device Sequence Number19234027
Product Code HTY
UDI-Device Identifier20886982030617
UDI-Public(01)20886982030617
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.110.300
Device Catalogue Number02.110.300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION.